Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 211, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 29, 1997, 7:44 PM CDT for Campbell County, South Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1997, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 29, 1997, 8:50 PM CDT
- In force
- 66 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Campbell County, SD
The radar
The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2311 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 300044 RRA SVRABR SDC021-300150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 744 PM CDT FRI AUG 29 1997 * SEVERE THUNDERSTORM WARNING FOR CAMPBELL COUNTY - NORTH CENTRAL SOUTH DAKOTA * UNTIL 850 PM CDT * SOME LOCATIONS AFFECTED ARTAS AROUND 745 PM CDT * AT 743 PM CDT...ABERDEEN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 32 MILES NORTHEAST OF MOBRIDGE OR 6 MILES SOUTHWEST OF ARTAS MOVING SOUTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. HG/TK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 10:50 AM CDT, 8 hours 54 minutes earlier.
Area forecast discussion, Aug 29, 10:50 AM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CDT FRI AUG 29 1997 88D AND SAT LOOP SHOW SCT TSTMS POPPING OVER WRN SD AS FRONT AND SHORT WAVE MOVE SLOWLY EAST. HAVE UPDATED TO INCREASE POPS OVER CENTRAL SD AND INTRODUCE SLIGHT CHC OF TSTMS AS FAR EAST AS ABR AND REDFIELD. ALSO REMOVED POPS IN WC MN ZONES AND LOWER HIGHS A BIT AS LOW CLDS ARE SLOW TO DISSIPATE. .ABR...NONE. MGM
In the hours before
Local storm report, Aug 29, 6:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
657 PM CDT FRI AUG 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM GROTON SD 60 MPH WIND GUST
08/29/97 BROWN
ENDLocal storm report, Aug 29, 7:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
720 PM CDT FRI AUG 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 1 S PIERPONT SD 1.00 INCH HAIL
08/29/97 DAY
ENDLocal storm report, Aug 29, 7:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
720 PM CDT FRI AUG 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 1 S PIERPONT SD 1.00 INCH HAIL
08/29/97 DAY
ENDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:31 PM CDT | Severe Thunderstorm Warning | ABR | Clark | 64 min |
| Aug 29, 7:50 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day | 65 min |
| Aug 29, 8:06 PM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 64 min |
| Aug 29, 8:27 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey, Walworth | 63 min |
| Aug 29, 9:38 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 62 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.